MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941808220
Medical Device Problem Codes Positioning Failure (1158); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The 100% stenosed target lesion was located in the mildly tortuous and mildly calcified distal right coronary artery.A 2.25 x 8mm synergy xd drug-eluting stent was advanced but resistance was felt and could not inflate the stent.The shaft was bent during insertion.However, upon removal, the stent was caught at the edge with guidezilla guide extension catheter and was deformed.The device was removed and the procedure was completed.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.25 x 8mm mm stent delivery system was returned for analysis.An examination (visual and via scope) of the crimped stent found stent damage on the entire length of the stent with a stent od measurement unable to be performed.A review of the manufacturing stent profile data was performed and the measurement was within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of distal tip damage.A visual and tactile examination of the hypotube found a fracture in the lasercut region at 107.5 cm distal to the distal end of the strain relief.Additionally, multiple kinks were noted along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues.The device was soaked in a water bath then attached to an encore inflation device.An attempt was then made to inflate the balloon, however, pressure was unable to be maintained as inflation liquid was observed leaking from the fracture site in the lasercut section of the hypotube shaft.The lasercut region of the shaft was cut 1 cm distally to the fractured site and an inflation aid was used to attempt to inflate the device.This attempt was successful, and the balloon inflated and deflated with the damaged stent being successfully deployed.The encore inflation device was verified before and after the procedure using a druck gauge.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11891376
Report Number2134265-2021-06726
Device Sequence Number3400452
Product Code NIQ
UDI-Device Identifier08714729980704
UDI-Public08714729980704
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2023
Device Model NumberH7493941808220
Device Lot Number0026639280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1